Alert archive / Massachusetts / River Flood Warnings in 2021
River Flood Warning 3, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this river flood warning at Jul 9, 2021, 12:19 PM EDT for Essex County, Massachusetts. It took effect at Jul 10, 2021, 12:00 AM EDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 12:19 PM EDT (16:19 UTC)
- In effect from
- Jul 10, 2021, 12:00 AM EDT
- Expired
- Jul 9, 2021, 8:10 PM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Essex County, MA
The radar
The Boston radar (KBOX), 78 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shawsheen River at Andover (ANDM3). The gauge peaked at 28.00 ft at Jul 9, 2021, 3:00 PM EDT.
- Action stage
- 28 ft
- Minor stage
- 29 ft
- Moderate stage
- 32 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01100627, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
369 WGUS41 KBOX 091619 FLWBOX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Boston/Norton MA 1219 PM EDT Fri Jul 9 2021 ...The National Weather Service in Boston/Norton MA has issued a Flood Warning for the following rivers in Massachusetts... Sudbury River At Saxonville affecting Middlesex County. Shawsheen River At Andover affecting Essex County. Neponset River At Norwood affecting Norfolk and Suffolk Counties. .Tropical Storm Elsa has brought significant rainfall to the region, resulting in sharp rises in some area rivers. Minor flooding is forecast for the Sudbury, Shawsheen and Neponset Rivers in Massachusetts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued this evening by 10 pm EDT. && MAC021-025-100045- /O.NEW.KBOX.FL.W.0002.210709T1748Z-210710T0040Z/ /NRWM3.1.ER.210709T1748Z.210709T1800Z.210709T1840Z.NO/ 1219 PM EDT Fri Jul 9 2021 The National Weather Service in Norton has issued a * Flood Warning for the Neponset River At Norwood. * Until this evening. * At 11:15 AM EDT Friday the stage was 7.7 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage this afternoon to a crest of 9.1 feet this afternoon. It will then fall below flood stage by early evening. * Impact...At 9.0 feet, Minor lowland flooding occurs along the Neponset River in Norwood. && LAT...LON 4212 7122 4214 7127 4228 7115 4224 7109 $$ MAC017-100430- /O.NEW.KBOX.FL.W.0004.210710T0600Z-210711T0000Z/ /SAXM3.1.ER.210710T0600Z.210710T0600Z.210710T1800Z.NO/ 1219 PM EDT Fri Jul 9 2021 The National Weather Service in Norton has issued a * Flood Warning for the Sudbury River At Saxonville. * From late tonight to tomorrow evening. * At 11:15 AM EDT Friday the stage was 8.8 feet. * Flood stage is 10.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to the 10.0 foot flood stage around midnight tonight. It will then hover near flood stage before falling below 10 feet by early tomorrow afternoon. * Impact...At 10.0 feet, Flooding will affect low lying areas along the river in Wayland, including a portion of Shore Road and Pelham Island Road near Heards Pond.this afternoon && LAT...LON 4227 7140 4230 7145 4248 7139 4245 7129 $$ MAC009-100430- /O.NEW.KBOX.FL.W.0003.210710T0600Z-210710T1200Z/ /ANDM3.1.ER.210710T0600Z.210710T0600Z.210710T0600Z.UU/ 1219 PM EDT Fri Jul 9 2021 The National Weather Service in Norton has issued a * Flood Warning for the Shawsheen River Undef Andover. * From late tonight to tomorrow morning. * At 11:30 AM EDT Friday the stage was 26.3 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 29.0 feet just after midnight tonight. The river is then expected to fall during the overnight hours. * Impact...At 29.0 feet, Floodwaters encroach on very lowest lying business parking lots off of Route 114 in Lawrence and North Andover that are adjacent to the Shawsheen River. && LAT...LON 4264 7121 4270 7117 4271 7109 4261 7116 $$ NB
2 follow-up statements
375 WGUS81 KBOX 091932 FLSBOX Flood Statement National Weather Service Boston/Norton MA 332 PM EDT Fri Jul 9 2021 ...The Flood Warning is extended for the following rivers in Massachusetts... Sudbury River At Saxonville affecting Middlesex County. Shawsheen River At Andover affecting Essex County. ...The Flood Warning continues for the following rivers in Rhode Island... Pawtuxet River At Cranston affecting Providence and Kent Counties. .Tropical Storm Elsa has brought a widespread 1.5 to 4 inches of rainfall to the region, resulting in sharp rises in some area rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued by 330 AM EDT. && MAC017-100745- /O.EXT.KBOX.FL.W.0004.210709T1932Z-210711T1500Z/ /SAXM3.1.ER.210709T1645Z.210710T0600Z.210711T0900Z.NO/ 332 PM EDT Fri Jul 9 2021 ...The Flood Warning is now in effect until late Sunday morning... The Flood Warning continues for the Sudbury River At Saxonville. * From this afternoon to late Sunday morning. * At 2:15 PM EDT Friday the stage was 10.3 feet. * Flood stage is 10.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 2:15 PM EDT Friday was 10.3 feet. * Forecast...The river is expected to rise to a crest of 10.7 feet just after midnight tonight. It will then fall below flood stage early Sunday morning. * Impact...At 11.0 feet, Flooding will affect portions of Shore and Pelham Island Roads as well as River Road in wayland. Flooding will also begin to impact Route 20 at Route 27. Other low lying areas along the river will experience flooding. && LAT...LON 4227 7140 4230 7145 4248 7139 4245 7129 $$ MAC009-100745- /O.EXT.KBOX.FL.W.0003.210710T0400Z-210710T1312Z/ /ANDM3.1.ER.210710T0400Z.210710T0600Z.210710T0712Z.UU/ 332 PM EDT Fri Jul 9 2021 ...The Flood Warning is now in effect until late tomorrow morning... The Flood Warning continues for the Shawsheen River Undef Andover. * From late tonight to late tomorrow morning. * At 2:30 PM EDT Friday the stage was 27.7 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage just after midnight tonight to a crest of 29.1 feet. It will then fall below flood stage late tonight. * Impact...At 29.0 feet, Floodwaters encroach on very lowest lying business parking lots off of Route 114 in Lawrence and North Andover that are adjacent to the Shawsheen River. && LAT...LON 4264 7121 4270 7117 4271 7109 4261 7116 $$ RIC003-007-100745- /O.CON.KBOX.FL.W.0001.000000T0000Z-210711T1648Z/ /CRAR1.2.ER.210709T1955Z.210710T0000Z.210711T1048Z.NO/ 332 PM EDT Fri Jul 9 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Pawtuxet River At Cranston. * Until early Sunday afternoon. * At 2:45 PM EDT Friday the stage was 8.4 feet. * Flood stage is 9.0 feet. * Moderate flooding is forecast. * Forecast...The river is expected to rise above flood stage late this afternoon to a crest of 11.1 feet this evening. It will then fall below flood stage Sunday morning. * Impact...At 11.0 feet, Structures and homes are impacted in low lying sections of Warwick. Affected areas include homes and businesses on Wellington Avenue and Avery Road in Cranston, as well as Pioneer Avenue, Bellows Street, Venturi Avenue and a portion of River Street in Warwick. && LAT...LON 4178 7156 4180 7139 4172 7137 4170 7155 $$ NB
144 WGUS81 KBOX 100010 FLSBOX Flood Statement National Weather Service Boston/Norton MA 810 PM EDT Fri Jul 9 2021 ...The Flood Warning is cancelled for the following rivers in Massachusetts... Shawsheen River at Andover affecting Essex County. MAC009-100115- /O.CAN.KBOX.FL.W.0003.210710T0400Z-210710T0010Z/ /ANDM3.1.ER.210710T0400Z.210710T0600Z.210710T0712Z.UU/ 810 PM EDT Fri Jul 9 2021 ...The Flood Warning for the Shawsheen River Undef Andover has been cancelled... The Flood Warning is cancelled for the Shawsheen River Undef Andover. * At 7:45 PM EDT Friday the stage was 27.0 feet. * Flood stage is 29.0 feet. * Forecast...The river is expected to continue to recede overnight. && LAT...LON 4264 7121 4270 7117 4271 7109 4261 7116 $$ MB
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Jul 9, 11:43 AM EDT, 36 minutes earlier.
Area forecast discussion, Jul 9, 11:43 AM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1143 AM EDT Fri Jul 9 2021
.SYNOPSIS...
Tropical Storm Elsa moves across southeast Massachusetts this
afternoon, then across the Gulf of Maine into the Maritimes.
Heavy rainfall from Elsa will result in flash flooding,
especially in the Boston to Providence corridor. Unsettled
weather in the form of scattered showers/thunderstorms will
linger through the weekend and into next week, although there
will be periods of dry weather as well. Seasonable temperatures
trending upward by mid week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
11am update...
only minor tweaks based on the 11am NHC update, which featured
no significant changes. Elsa is rapidly undergoing transition to
extra tropical. The "center" will move across far southeast MA
early this afternoon, and quickly scoot into the Gulf of Maine
by early evening. Pretty much the peak of the storm as I type.
Low level southerly jet on the east side of Elsa is bringing in
gusty winds to south coastal/Cape Cod/Islands. For the most
part, the rain and low level stability is keeping the 60kts or
so of wind just above the surface from mixing all the way down.
Still quite a few 40-50 mph gusts so far, with a few coastal
locations reaching sustained tropical storm strength wind of
35kt. These winds will subside shortly as the center of Elsa
passes by. On the backside of Elsa, we should see another brief
1-2hr period of gusty westerly winds, mainly across the south
coast, Cape and Islands. Other than that, most of the area won't
see much in the way of winds. That said, for simplicity sake,
will keep the TS Warnings as is. Remember, a Tropical Storm
Warning is defined differently and does not mean the majority of
the area will experience tropical storm conditions. It means
somewhere in the area will see those conditions.
The main item through mid afternoon will be the rain. Copius
totals being reported in just 2-3 hours, especially across CT.
Seeing a lot of 2-4" reports and flooding is expected to
continue to worsen. Also watching rivers as well. We will soon
start to see rises as the rain makes its way into those rivers.
Severe weather threat seems minimal. Still monitoring for any
spin ups in convective bands to the southeast of Elsa's center,
but time for anything to happen is running out. Expecting to see
some convection to develop across far western MA and CT late
this evening as they get some sun this afternoon. Perhaps one of
them will be on the strong side, but it would mainly be locally
heavy downpours given the moist tropical airmass in place.
7 AM Update...
No changes in the latest update. Forecast remains on track.
430 AM Discussion...
* Tropical storm force gusts expected much of RI and eastern MA
with power outages possible
* Widespread rainfall of 2-4 inches; locally higher totals up to 6
inches with flash flooding possible.
* Low risk of an isolated tornado this morning along the south
coast of MA/RI
Latest observations and radar imagery indicate Tropical Storm
Elsa was just off the coast of Atlantic City, NJ at 08z/4am.
Mesonet site along the NJ coast indicating wind gusts up to 71
mph at Beach Haven, NJ! Model guidance continues to indicate
Elsa will slowly intensify (via height and pressure falls) as it
lifts up the coast this morning. This is more of a function
from non-tropical processes, such as the upper level jet streak
over southeast Canada, enhancing synoptic scale lift.
Also, trailing short wave energy across the Great Lakes is
aiding Elsa to take on a negative tilt. Given this
intensification, Elsa wind field will increase and expand as the
system transitions from Tropical to Post Tropical as it moves
across RI/southeast MA later this morning. This appears to be
verifying already on satellite and radar imagery, with
impressive convective band just to the north of the center.
Wind Threat...
Core of its wind field moves onshore to RI and southeast MA
between 12z-16z, lingering until 18z across Cape Cod. Therefore
this will be the period of strongest wind (greater than 34 kt)
and risk of wind damage/power outages. Given upward trend in
convective bands and rotating cells within these bands,
increasing concern for isolated tornado threat along the coast
(within 20 miles or so of the coastline) of RI and southern MA
including Cape Cod 12z-16z. In addition, intense rain bands will
enhance wind threat with stronger winds aloft mixing down to
the surface.
Flash Flood Threat...
Flash flood threat remains nearly unchanged, with just a slight
SE shift of heaviest rainfall/flood threat into the Boston to
Providence corridor, 12z-16z but lingering into Cape Cod thru
18z. This coincides with frontal boundary over RI and southeast
MA, enhancing low level convergence. Storm total of 2-4 inches
will be common with isolated amounts up to 6 inches possible
across RI and eastern MA.
As Elsa transitions to Post Tropical later today, system
accelerates northeast and exits eastern MA 18Z-21Z, with a wind
shift to the WNW and strong subsidence ending the rain along
with some breaks of sunshine possible. Highs in the 70s to near
80 in the CT River Valley.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
*** A few strong thunderstorms possible this evening in CT ***
430 AM update...
Tonight...
Trailing short wave energy currently entering the Great Lakes
approaches CT this evening and south of the MA Pike. Could be
enough CAPE and shear for a few strong storms especially across
CT this evening, before weakening later this evening into RI and
eastern MA. Otherwise, a drying trend and seasonably warm with
lows in the 60s and moderately humid with dew pts in the 60s.
Thus, areas of fog possible.
Saturday...
Frontal boundary lingers along/near the south coast. Mid level
flow remains cyclonic and appears to be sufficient low level
moisture/instability to pop isolated or scattered thunderstorms
in the afternoon across RI and eastern MA, where greatest
instability and moisture is located. Not a washout with many
hours of dry weather, but may have to dodge a few afternoon
storms across RI and eastern MA. Seasonably warm with highs in
the upper 70s to lower 80s, and it will feel like summer with
dew pts 65-70. Also Beachgoers be alert for leftover rough surf
and strong rips along south facing ocean beaches, as it will
take time for wave energy from Elsa to completely erode.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
430 AM update...
Highlights
* Unsettled with scattered showers and storms most days. Best chance
for widespread precipitation is late Sunday into Monday.
* Seasonable temperatures into early next week. Temperatures
trending upward for mid to late week.
Ridge axis builds into the eastern Great Lakes on Sunday, but will
have a cutoff low situated over the Mid to Upper Mississippi River
Valley. Heights will continue to rise into early next week, but have
some uncertainty with how quickly the cutoff lifts out. Should see
several shortwaves eject into the region from the cutoff into early
next week. Less certain how things evolve mid to late in the week
given the differences with respect to the cutoff lifting out. Should
see increasing southwesterly flow, which will bring warmer air into
southern New England.
Saturday night through Monday...
Confidence in the forecast higher during this timeframe given there
is pretty good model agreement. Ridge axis builds into the region on
Sunday into Monday. The first shortwave lifts into southern New
England on Sunday and slowly lifts into northern New England by late
Monday. Will have a frontal boundary south of the region that
becomes a warm front and begins lifting northward on Sunday. The
front may still remain nearby or south of the region on Monday.
Have kept slight chance to chances of precipitation on Sunday with
the ridge building overhead and shortwave energy lifting in.
Thinking there will be better opportunities late on Sunday through
Monday with the frontal boundary closer to southern New England.
Will have better upper level support being in the equatorward
entrance region late on Sunday into early Monday where have chances
to likely precip. Given the prolonged southwesterly flow will have a
surge of 1.5-2.25 inch PWATS late on Sunday into Monday. Given warm
cloud layer depths are between 3.5-4.5 km could have some heavy rain
with any showers/storms. Nearly identical temperature wise on Sunday
and Monday with 925 hPa temperatures between 16-18 Celsius. Highs
around seasonable with readings in the mid 70s to the low 80s.
Tuesday through Thursday...
Daily chances of isolated to scattered showers and thunderstorms
across the region during this window. Should see the warm frontal
boundary lift through on Tuesday and should be within the warm
sector for Wednesday/Thursday. Don't appear to be any washouts in
this timeframe, but will have increasing instability. Deep layer
shear appears to be limited, so not anticipating an organized
convective threat at this point in time. High temperatures in the
80s for Wednesday and Thursday with 925 hPa temps between 20-25
Celsius.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
*** Strongest winds & heaviest rain from Elsa 12Z to 16Z, except
12Z to 18Z Cape Cod ***
Today...High confidence in flight categories, but moderate in
wind speed and direction.
Condition deteriorating as Tropical Storm Elsa moves into the
region. This will bring IFR to LIFR conditions this morning. Its
low level wind core (SSE winds) moves across eastern CT to RI
and eastern MA between 12Z to 18Z. This coincides with the
period of strongest winds and heaviest rain. Elsa moves rapidly
NE and exits into the Gulf of ME 18Z-21Z, with a wind shift to
the WNW. Behind Elsa will see improving ceilings and
visibilities with a drying trend. Could have some showers/storms
moving into western MA/CT late in the afternoon.
Tonight...Moderate confidence.
Scattered showers and storms sliding into the region. Should see
this activity diminishing as it moves eastward into RI and
eastern MA. VFR but MVFR/IFR along the coast in areas of stratus
and fog, with uncertainty how far inland these conditions will
track.
Saturday...Moderate confidence.
VFR but MVFR over RI and southeast MA in scattered afternoon
showers and thunderstorms. Uncertainty on how far inland
shower/thunderstorm threat along with lower cigs/vsbys. Winds
light and variable.
KBOS TAF...High confidence in TAF. Strongest wind and heaviest
rain 14Z to 20Z then improving with the wind shift to the WNW
18Z to 21Z.
KBDL TAF...High confidence in TAF. Heaviest rain until 20Z.
Strongest winds from 16Z to 20Z. Improving conditions 19Z to 22Z
with the wind shift to the WNW. Low risk for -TSRA 21Z to 03Z.
Outlook /Saturday Night through Tuesday/...
Saturday: Mainly VFR, with local IFR possible. Isolated SHRA,
isolated TSRA.
Saturday Night: VFR.
Sunday: Mainly VFR, with areas MVFR possible. Chance SHRA.
Sunday Night: Mainly VFR, with areas MVFR possible. SHRA
likely.
Monday: Mainly MVFR, with areas VFR possible. SHRA likely,
isolated TSRA.
Monday Night: Mainly MVFR, with areas VFR possible. Slight
chance SHRA, isolated TSRA.
Tuesday: Mainly MVFR, with local VFR possible. Chance SHRA,
isolated TSRA.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
*** Tropical Storm Elsa moves across the waters this morning ***
Today...
Elsa tracks across RI and southeast MA this morning before
exiting into the Gulf of ME this afternoon. SE winds 34+ kt with
winds shifting to the NW later this afternoon. Low risk of
waterspouts this morning near the coast. Torrential rain limits
vsby.
Tonight...
Elsa moving thru the Maritimes with wind and seas relaxing
across SNE waters. Leftover rough seas persist. Patchy dense fog
may impact vsby.
Saturday...
Light and variable winds but with leftover boundary/front just
offshore, scattered showers/thunderstorms possible during the
afternoon especially Cape Cod waters westward.
Outlook /Saturday Night through Tuesday/...
Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft. Isolated rain showers, isolated thunderstorms, patchy
fog. Local visibility 1 to 3 nm.
Saturday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Slight chance of rain showers, isolated
thunderstorms.
Sunday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain showers.
Sunday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers.
Monday: Winds less than 25 kt. Seas locally approaching 5 ft.
Rain showers likely, isolated thunderstorms.
Monday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, isolated thunderstorms.
Tuesday: Winds less than 25 kt. Slight chance of rain showers,
isolated thunderstorms.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 4 PM EDT this afternoon for CTZ002>004.
MA...Tropical Storm Warning for MAZ007-013>024.
Flash Flood Watch until 4 PM EDT this afternoon for MAZ002>021-
026.
RI...Tropical Storm Warning for RIZ001>008.
Flash Flood Watch until 4 PM EDT this afternoon for RIZ001>007.
MARINE...Tropical Storm Warning for ANZ230>237-250-251-254>256.
&&
SYNOPSIS...Nocera/BL
NEAR TERM...Nocera/BL/Nash
SHORT TERM...Nocera
LONG TERM...BL
AVIATION...Nocera/BL
MARINE...Nocera/BLIn the hours before
Local storm report, Jul 9, 11:20 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1120 AM EDT FRI JUL 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM TROPICAL STORM NEW BEDFORD 41.66N 70.94W
07/09/2021 BRISTOL MA LAW ENFORCEMENT
TREE AND POWER LINES DOWN ON GARDNER STREET. REPORTED
BY AMATEUR RADIO.
&&
EVENT NUMBER BOX2102628
GAUCHERLocal storm report, Jul 9, 11:25 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1125 AM EDT FRI JUL 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM TROPICAL STORM PLYMOUTH 41.96N 70.68W
07/09/2021 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ACROSS M ROAD, WHICH CONNECTS RT. 3 AND 3A.
&&
EVENT NUMBER BOX2102629
GAUCHERLocal storm report, Jul 9, 11:31 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1131 AM EDT FRI JUL 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM TROPICAL STORM MASHPEE 41.65N 70.48W
07/09/2021 BARNSTABLE MA LAW ENFORCEMENT
LARGE TREE DOWN ON WIRES IN THE AREA OF ASHUMET AVE.
REPORTED BY AMATEUR RADIO.
&&
EVENT NUMBER BOX2102630
GAUCHERLocal storm report, Jul 9, 11:32 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1132 AM EDT FRI JUL 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM TROPICAL STORM WESTPORT 41.67N 71.10W
07/09/2021 BRISTOL MA AMATEUR RADIO
TREE DOWN ON WIRES ON HIXBRIDGE ROAD.
&&
EVENT NUMBER BOX2102631
GAUCHERLocal storm report, Jul 9, 12:11 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1211 PM EDT FRI JUL 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM FLOOD WORCESTER 42.27N 71.81W
07/09/2021 WORCESTER MA FIRE DEPT/RESCUE
SOUTHGATE STREET BETWEEN SOUTHBRIDGE STREET AND GARDNER
STREET IS CLOSED DUE TO FLOODING. REPORTED BY AMATEUR
RADIO.
&&
EVENT NUMBER BOX2102632
GAUCHERLocal storm report, Jul 9, 12:13 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1213 PM EDT FRI JUL 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TROPICAL STORM ORLEANS 41.79N 70.00W
07/09/2021 BARNSTABLE MA AMATEUR RADIO
TREE DOWN IN THE AREA OF THE 200 BLOCK OF ROUTE 28.
&&
EVENT NUMBER BOX2102633
GAUCHERThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:19 AM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 6 hr |
| Jul 9, 9:11 AM EDT | Flash Flood Warning | BOX | Bristol, Middlesex, Norfolk, Worcester | 7 hr |
| Jul 9, 9:32 AM EDT | Flash Flood Warning | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk | 6 hr |
| Jul 9, 12:19 PM EDT | River Flood Warning | BOX | Norfolk, Suffolk | 4 hr |
| Jul 9, 12:19 PM EDT | River Flood Warning | BOX | Middlesex | 37 hr |
| Jul 9, 2:24 PM EDT | Areal Flood Warning | BOX | Hampden, Worcester | 8 hr |
| Jul 9, 3:24 PM EDT | Areal Flood Warning | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk | 5 hr |
| Jul 9, 3:41 PM EDT | Areal Flood Warning | BOX | Bristol, Middlesex, Norfolk, Worcester | 5 hr |
| Jul 9, 4:52 PM EDT | Small Craft Advisory | BOX | 22 hr | |
| Jul 9, 7:50 PM EDT | Special Weather Statement | BOX | Hampden | 40 min |
Nearby
River Flood Warnings in Massachusetts, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.